LPH issue warning about opioid overdoses

234

Lambton Public Health is issuing a warning after there were 10 suspected opioid overdoses between June 29 and July 3.

That’s higher than normal according to public health officials in a news release.

Shaun Bisson of public health tells The Independent in an email that: “Surveillance data regarding suspected opioid overdoses/toxicity received by Lambton Public Health does not immediately differentiate whether any of these resulted in death. Since fatal opioid overdoses must be investigated by the coroner, which takes time, we are unable to verify at this time whether these suspected opioid overdoses resulted in death.”

Public health officials are urging people to be cautious when using opioids saying people should not use alone, mix it with other drugs or alcohol and know the signs of an opioid overdose including difficulty walking, talking staying awake, blue or grey lips and ails, very small pupils, dizziness and confusion, and extreme drowsiness.

Public health officials add people should also carry and know how to use a Naloxone kit – they’re available for free at public health and local pharmacies.

If you witness an overdose, public health officials say call 9-1-1, administer Naloxone and stay with the person until paramedics arrive.